Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2015, Article ID 931963, 4 pages
http://dx.doi.org/10.1155/2015/931963
Case Report

A Case of the Serotonin Syndrome Secondary to Phenelzine Monotherapy at Therapeutic Dosing

1Morriston Hospital, Swansea, Wales SA6 6NL, UK
2University Hospital of Wales, Cardiff, Wales CF14 4XW, UK

Received 14 December 2014; Accepted 8 March 2015

Academic Editor: B. Carpiniello

Copyright © 2015 A. Malik and N. Junglee. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. W. Boyer and M. Shannon, “The serotonin syndrome,” The New England Journal of Medicine, vol. 352, no. 11, pp. 1112–1120, 2005. View at Publisher · View at Google Scholar · View at Scopus
  2. P. Birmes, D. Coppin, L. Schmitt, and D. Lauque, “Serotonin syndrome: a brief review,” Canadian Medical Association Journal, vol. 168, no. 11, pp. 1439–1442, 2003. View at Google Scholar · View at Scopus
  3. D. J. Houlihan, “Serotonin syndrome resulting from coadministration of tramadol, venlafaxine, and mirtazapine,” Annals of Pharmacotherapy, vol. 38, no. 3, pp. 411–413, 2004. View at Publisher · View at Google Scholar · View at Scopus
  4. P. Fischer, “Serotonin syndrome in the elderly after antidepressive monotherapy,” Journal of Clinical Psychopharmacology, vol. 15, no. 6, pp. 440–442, 1995. View at Publisher · View at Google Scholar · View at Scopus
  5. C. A. Kaminski, M. S. Robbins, and R. E. Weibley, “Sertraline intoxication in a child,” Annals of Emergency Medicine, vol. 23, no. 6, pp. 1371–1374, 1994. View at Publisher · View at Google Scholar · View at Scopus
  6. P. Kolecki, “Isolated venlafaxine-induced serotonin syndrome,” Journal of Emergency Medicine, vol. 15, no. 4, pp. 491–493, 1997. View at Publisher · View at Google Scholar · View at Scopus
  7. A. Lenzi, S. Raffaelli, and D. Marazziti, “Serotonin syndrome-like symptoms in a patient with obsessive-compulsive disorder, following inappropriate increase in fluvoxamine dosage,” Pharmacopsychiatry, vol. 26, no. 3, pp. 100–101, 1993. View at Publisher · View at Google Scholar · View at Scopus
  8. M. Pao and T. Tipnis, “Serotonin syndrome after sertraline overdose in a 5-year-old girl,” Archives of Pediatrics and Adolescent Medicine, vol. 151, no. 10, pp. 1064–1067, 1997. View at Google Scholar · View at Scopus
  9. P. J. Mason, V. A. Morris, and T. J. Balcezak, “Serotonin syndrome: presentation of 2 cases and review of the literature,” Medicine, vol. 79, no. 4, pp. 201–209, 2000. View at Publisher · View at Google Scholar · View at Scopus
  10. E. J. C. Dunkley, G. K. Isbister, D. Sibbritt, A. H. Dawson, and I. M. Whyte, “The hunter serotonin toxicity criteria: simple and accurate diagnostic decision rules for serotonin toxicity,” QJM, vol. 96, no. 9, pp. 635–642, 2003. View at Publisher · View at Google Scholar · View at Scopus
  11. M. J. Gitlin, “Venlafaxine, monoamine oxidase inhibitors, and the serotonin syndrome,” Journal of Clinical Psychopharmacology, vol. 17, no. 1, pp. 66–67, 1997. View at Publisher · View at Google Scholar · View at Scopus
  12. T. Klaassen, K. L. H. Plan, H. G. M. Westenberg, J. A. den Boer, and H. M. van Praag, “Serotonin syndrome after challenge with the 5-HT agonist meta-chlorophenylpiperazine,” Psychiatry Research, vol. 79, no. 3, pp. 207–212, 1998. View at Google Scholar
  13. N. T. Mathew, G. E. Tietjen, and C. Lucker, “Serotonin syndrome complicating migraine pharmacotherapy,” Cephalalgia, vol. 16, no. 5, pp. 323–327, 1996. View at Publisher · View at Google Scholar · View at Scopus
  14. M. G. Roxanas and J. F. D. Machado, “Serotonin syndrome in combined moclobemide and venlafaxine ingestion,” Journal of Clinical Psychopharmacology, vol. 6, pp. 194–195, 1993. View at Google Scholar
  15. L. A. Weiner, M. Smythe, and J. Cisek, “Serotonin syndrome secondary to phenelzine-venlafaxine interaction,” Pharmacotherapy, vol. 18, no. 2 I, pp. 399–403, 1998. View at Google Scholar · View at Scopus
  16. M. Baetz and D. Malcolm, “Serotonin syndrome from fluvoxamine and buspirone,” Canadian Journal of Psychiatry, vol. 40, no. 7, pp. 428–429, 1995. View at Google Scholar · View at Scopus
  17. P. K. Gillman and T. R. Norman, “Successful treatment of serotonin syndrome with chlorpromazine,” Medical Journal of Australia, vol. 165, no. 6, pp. 345–346, 1996. View at Google Scholar · View at Scopus
  18. G. Mekler and B. Woggon, “A case of serotonin syndrome caused by venlafaxine and lithium,” Pharmacopsychiatry, vol. 30, no. 6, pp. 272–273, 1997. View at Publisher · View at Google Scholar · View at Scopus
  19. J. L. Levenson, “Neuroleptic malignant syndrome,” American Journal of Psychiatry, vol. 142, no. 10, pp. 1137–1145, 1985. View at Publisher · View at Google Scholar · View at Scopus
  20. F. J. Mackay, N. R. Dunn, and R. D. Mann, “Antidepressants and the serotonin syndrome in general practice,” British Journal of General Practice, vol. 49, no. 448, pp. 871–874, 1999. View at Google Scholar · View at Scopus
  21. J. A. Henry, “Serotonin syndrome[letter],” The Lancet, vol. 343, article 607, 1994. View at Google Scholar
  22. R. A. Bodner, T. Lynch, L. Lewis, and D. Kahn, “Serotonin syndrome,” Neurology, vol. 45, no. 2, pp. 219–223, 1995. View at Publisher · View at Google Scholar · View at Scopus
  23. E. S. Paykel, P. S. West, P. R. Rowan, and R. R. Parker, “Influence of acetylator phenotype on antidepressant effects of phenelzine,” British Journal of Psychiatry, vol. 141, no. 3, pp. 243–248, 1982. View at Publisher · View at Google Scholar · View at Scopus